I even got up and went to church (to ask for God's help- is that selfish?)- but had to come home b4 Sunday school because of diarrhea.. I am bored, laying around, waiting for the sweats and shakes to kick in, like they did years ago when I ran out of my meds...I need to get some schoolwork done, in anticipation of being sicker- but I lack motivation. Is it because I was on such a high dose in the last 2 years (8-9 10/325 a day), that it is still in my system right now? I cried like crazy last night, threw up, and took stuff to sleep around 6:30pm last night. When I woke up feeling "ok", I was totally shocked and went to church. But since then, my motivation has dwindled and my anticipation is getting to me...
You are anticipating something that may not happen. Some people actually do not get withdrawals all that bad. I suggest you keep yourself and keep your mind off of it. Congratulations on your decision to get clean!!
Thank you. It's funny, I got sicker when I ran out of meds before, when I was on lower doses. I've been on this stuff, in increasing strengths for nine years now.It would be too good to be true, if God let me off this easy...and the choice to quit was only half mine. The pain management center cut me off, but gave me names and phone numbers to other pain management centers to try to go to. I decided that it wasn't worth the trouble, and I was more or less embarrassed, knowing that my bottle of pills was actually running my life, and was (kinda) tired of being a slave to it... I appreciate people writing me back. Hopefully one day I can be of help to someone myself- thanks!
You may not. I didn't get withdrawals that bad. Just a blah feeling, racing heart and running to the bathroom for about 2 days then that was it. I'm on day 10 w/o the hydro. I take a lot of supplements like SAM-e, B complex, Vitamin D and kava kava at night. The SAM-e has been a miracle to me and what got me thru I believe. I'm feeling really good. My mind is in the right place and I've had o cravings at all.
What kind of pain are we talking about? We might be able to give you some alternatives...........you can do this!
I think everyone goes through this process differently. I posted on my first day that I hoped to be able to go to work on the 3rd day and I had people tell me I wouldn't be able to but I did. Had to stay close to bathroom though. :)
There will be ups and downs but you can do this!
I have/had severe back pain, (had plate put in neck)- degenerating discs, foot pain (used to run 6-10 miles a day- now can't do ****)-- have a plate and 9 screws in my foot- and after taking pills for so many years, my entire body ached in the morn until my pills "kicked in"- I couldn't do anything. In the last couple few nights, I have had some restless leg pain- then my arms started hurting the next night (instead of my legs-I think because I have developed some arm muscles from body sculpting classes)- but last night, no pain- but aches in evening last few nights & I take a ton of sleep medicine & wake up feeling pretty good each morning- can't believe it! Today is day three- I threw up the first night, ( maybe nerves?)- second day, a little diarrhea, and flu like symptoms come evening time- but this is the third day & I am surprised to wake up feeling better than when I used to be on the pills! I took an epsom salt bath this morn- but think I should have not begun the day that way- because it relaxed me & seemed to zap my energy some. Curious as to what today will hold. What is SAM-e?
Pain actually increases from being on opiates too long. The opiates change your brain chemistry and actually make more opiate receptors that need to be filled. It is called hyperalgesia opiate induced pain.
You pain levels will decease off the opiates it can take a month or so because the pain usually increases during detox and then levels off.
Then with OTC meds, massage, physical therapy, chiropractor the pain is well managed.
Keep moving forward and congrats on taking your life back.
You are doing awesome.
GOD will never forsake you and yes HE does answer prayer.
Thank you so much! You have me smiling and hopeful. I do not feel worthy of God's answering my prayers- I have prayed for years with no results- but it seems he may have answered me when I was ready? Who of us is actually worthy? This is the perfect time of year to reflect on God's love and mercy. I am oh, so grateful! ... thanks again for the advice also. :)
SAM-e is an herbal supplement that does such good things for your body. The two things that it's KNOWN to help tremendously is your mood and osteoarthritis. It's a mood enhancer. You need a prescription for it if you lived in Europe. They use it as an anti depressant. I started taking it about a month BEFORE I swore off the hydro. I think that's why I did it. I will NOT go on any kind of anxiety/anti depressant. I've been researching herbal supplements for the past 3 or 4 months. Just google SAM-e and it's benefits and you'll be amazed.
You're body has been thru a lot. With chronic pain I do think the pain pills are good WHEN TAKEN AS PRESCRIBED. It's so easy and that fine line between needing those pills, which you do, to having a bad day emotionally and saying, "h*** with it, I'm taking a pill".
have you searched for alternative pain management? That's a must!. You can't just get off all the pain meds and have nothing in it's place for the pain. Gotta have a plan.
LOTS of hot Epsom salt bath w/ lavender. You'll be amazed how a hot, hot bath will sooth your body. I also did motrin 800. It helped a lot as well.
If you think you'll benefit from the SAM-e, you MUST take a B complex with it. It makes the SAM-e work better and will also give you energy.
I have degenerative disk disease in my neck (osteoarthritis) and that causes horrible migraines. The hydrocodone zapped both problems when it got bad, but then last year hit and a lot of emotional problems came with it, (mom dying, daughter having problems, favorite uncle dying, one of our cats dying, I gained some weight) and taking the hydrocodone made it all easier to deal with. I mean, I needed it anyway, right? LOL Yeah..........that's what I kept telling myself. Yes, my neck hurt a lot but I was using my neck pain and migraines as an excuse to take the hydro. Most of us here have done that. The change is so slow you don't even notice it at first. I'd pop a few pills (I ONLY ever took maybe 4 in a whole day) and BAM........I'm super mom and can do everything I wanted.......however; I became somewhat of a recluse. I never wanted to go out and do anything. Everything became a chore, when I was on the hydro, I was super sweet and talkative and my mood was great. When I wasn't on it, I was touchy, moody, short tempered etc. The SAM-e took all that away and when that wasn't an issue, my brain was like, you don't need this crap anymore...............
You've been on high dosages for a long time and it's legitimate pain, the withdrawals last up to a week, but your brain WILL realize that it's not forever. Load up on the herbal supplements and I would talk to your doctor about alternative pain management.
I have a TENS unit that I use a lot, along w/ the supplements and a lot of hot baths and I'm also looking into acupuncture. I haven't had a hydro in 11 days and I'm feeling good. No cravings and I've slept the past 4 nights in a row! Get your brain in the right place and your body will follow. I promise...........you can do this, you're stronger then you think.........
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.